Wyoming, 2014

Hail in Wyoming, July 14, 2014

July 14, 2014 · NWS RIW · 1 event in 1 county or zone

Afternoon thunderstorms developed over the mountains of Teton County and were steered into Sublette County by northwest flow aloft. The storms tracked parallel to and along the Continental Divide in the Wind River Mountains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RIW wrote it up.

Afternoon thunderstorms developed over the mountains of Teton County and were steered into Sublette County by northwest flow aloft. The storms tracked parallel to and along the Continental Divide in the Wind River Mountains. One of the storms produced copious amounts of penny sized hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 14, 1:13 PM MST, 0 minutes earlier.

Area forecast discussion, Jul 14, 1:13 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT MON JUL 14 2014

.SHORT TERM...TONIGHT AND TUESDAY

GENERAL ASCENT AHEAD OF OUR APPROACHING UPPER LOW COMBINED WITH
DAYTIME HEATING AND INCREASING SHEAR PROFILES ARE HELPING TO FIRE
STORMS OVER THE NW AND THE GENERAL PARAMETERS INCREASE INTO THE
EARLY EVENING. ENOUGH PUNCH WITH THIS AREA OF FORCING TO MAKE IT TO
THE LOWER ELEVATIONS OF CENTRAL WYOMING THE REMAINDER OF THE
AFTERNOON BEFORE WEAKENING. MAIN COMPLEX IS THE AREA TO WATCH.
STILL LOOKS LIKE GENTLE ASCENT 'ARM' WILL MOVE E ACROSS CENTRAL
WYOMING OVERNIGHT WITH A BAND OF SHOWERS AND EMBEDDED THUNDER AS
NOTED YESTERDAY. TUESDAY LOOKS TO BE THE MOST ACTIVE DAY WITH SE
RETURN FLOW MOISTURE INTERACTING WITH UPPER LOW AND MID LEVEL
CIRCULATION DROPPING SE INTO CENTRAL WYOMING LATE IN THE AFTERNOON
ALONG WITH 50KT SPEED MAX. FAVORABLE SHEAR PROFILE AND CAPES THAT
SHOULD BE IN THE 1000-1500 J/KG (OR LOCALLY HIGHER) WILL LIKELY MAKE
FOR AN ACTIVE THUNDERSTORM DAY WITH SOME SEVERE THUNDERSTORMS QUITE
POSSIBLE ALONG WITH AN ISOLATED TORNADIC STORM. WILL INCREASE POPS
TO ACCOMMODATE THIS THINKING AND HIT THE SEVERE WORDING IN THE MOST
FAVORED AREAS.

.LONG TERM...TUESDAY NIGHT THROUGH MONDAY

UPR LVLS WILL HAVE LARGE BROAD TROF ACROSS ERN CONUS...RIDGE WRN
COAST AND WY IN BETWEEN UNDER NW FLOW WITH RATHER STRONG UPR SW TROF
EMBEDDED AND MOVING TO THE SE THRU THE MAIN FLOW. THE SFC WILL HAVE
WELL DEVELOPED LOW WITH ALL ATTENDING FRONTS...WARM AND
COLD...ANCHORED ACROSS SRN WY WITH INCREASING RETURN FLOW FROM THE E
TO N OCCURRING AROUND THE E AND N SIDE OF THE LOW W/ DEEP SHEAR
QUITE STRONG UNDER THIS SAME LOCATION.

STRONG TO SEVERE STORMS ONGOING AT THE BEGINNING OF THE FCST...WITH
FOCUS FOR STRONGEST STORMS LYING FROM THE CNTRL FA TO THE E/NE
FA...WITH BEST OVERALL STORM DYNAMICS OCCURRING ACROSS ERN FREMONT
AND ALL OF NATRONA COUNTY. INCREASINGLY STABLE CONDITION TO THE
NORTH AND WEST OF THIS AREA...WITH WARM DRY AND GUSTY CONDITIONS TO
THE SOUTH AND OVR SWEETWATER COUNTY. TYPICAL STORM INDICATORS TUE
EVENING IN NATRONA COUNTY INCLUDE CAPE AOA 1200 J/KG...PWS AROUND AN
INCH +/-...MOIST LAPSE RATES 8-9 DEG C/KM...O-6 KM SHEAR FROM 40 TO
60 KTS AND PERHAPS EVEN HIGHER IN PLACES...0-3 KM HELICITY FROM
150-250 M^2/S^2. AS THE SFC LOW CONTINUES TO PASS TO THE SE AND INTO
NRN CO THRU THE EVENING...FRONT WILL FOLLOW AND TEMPS WILL
DECREASE...AND ALONG WILL COOLING FROM STORMS AND PRECIP...LCLS WILL
LOWER FROM 6-7K FT TO AROUND 2-4K FT...WHICH MAY WELL COINCIDE WITH
BEST CHANCE FOR A TORNADO OR TWO. OTHERWISE...HEAVY RAIN W/POSSIBLE
FLASH FLOODING...LIMITED SEVERE HAIL (ONLY BECAUSE RATHER HIGH WBZ
HEIGHTS) ALONG WITH THE USUAL STRONG/SEVERE WIND GUSTS.

WED AND BEYOND...OVERALL GOOD AGREEMENT OF LONG RANGE MDLS...WITH A
SLIGHT BLIP OCCURRING ON FRIDAY. OTHERWISE...LINGERING SHOWERS AND TS
WED AS THE FA STILL FEELS THE EFFECTS OF THE UPR LVL SW TROF MOVING
S AND OUT OF THE CWA BY WED EVE. INCREASINGLY STABLE CONDITIONS AND
COOLER TEMPS WILL KEEP CONTROL OF STORMS WITH RATHER RUN OF THE MILL
SHOWERS AND STORMS. MODEST RIDGING THU WITH LOW END CHCS FOR
AFTERNOON CONVECTIVE ACTIVITY MAINLY OVR THE W/NW FORECAST AREA W/ A
LITTLE HELP FROM A WEAK RIDGE TOPPING SW RIDING OVERHEAD.
FRI...DIFFERENCES IN DEVELOPING AND HANDLING OF ANOTHER POTENTIAL SW
TROF EMBEDDED IN NW FLOW...WITH THE EURO BRUSHING THE NRN ZONES WITH
A LITTLE STRONGER THUNDERSTORMS...WHILE THE GFS HAS MORE BROADLY
SCATTERED DIURNALLY FORCED CONVECTION. NEITHER LOOK TO BE TOO
SIGNIFICANT IN THE WAY OF EVOLUTION ATTM. LATER SAT AND SUN...MDLS
CONVERGE TOWARDS SIMILAR SOLUTIONS FOR THE MOST PART W/ FLAT
RIDGING...MODEST WARMING AND A TRANSITION TO SW FLOW AS SW UPR HIGH
AND SFC LOW COMBINE TO START BUILDING A TYPICAL MONSOON-LIKE SET-UP
WHICH MAY START TO AFFECT THE FA NEXT WEEK...INCREASING OVR THE NEXT
FEW WEEKS.

&&

.AVIATION.../00Z ISSUANCE/

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST WYOMING
THROUGH ABOUT 03Z BEFORE DECREASING TO ISOLATED THUNDERSTORMS. THE
STORMS WILL ALSO IMPACT PORTIONS OF CENTRAL WYOMING WITH MORE
ISOLATED TO WIDELY SCATTERED COVERAGE. THE KJAC TERMINAL WILL BE
MOST EFFECTED WITH POTENTIAL GUSTY AND ERRATIC WINDS AND MOUNTAIN
OBSCURATION. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE THROUGH THE NIGHTTIME HOURS...ESPECIALLY FOR
KCOD...KRIW...KLND AND KWRL MAKING IT TO KCPR AFTER 11Z TUESDAY.
TUESDAY WILL BE AN ACTIVE DAY FOR STRONG THUNDERSTORMS ACROSS
CENTRAL WYOMING WITH THE KCPR...KRIW AND KLND TAFS SEEING THE
STRONGEST AND MOST NUMEROUS STORMS BUT ALL OF CENTRAL AND NORTHWEST
WYOMING WILL SEE THUNDERSTORMS SOME QUITE STRONG. MORE ISOLATED
GUSTY STORMS WILL OCCUR IN THE SOUTHWEST.

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS THUNDERSTORMS IN NORTHWEST WYOMING THROUGH
THE EVENING HOURS WITH SOME QUITE STRONG. MORE ISOLATED THUNDERSTORMS
IN CENTRAL AND SOUTHWEST WYOMING. A STRONG UPPER LEVEL DISTURBANCE
WILL SLIDE SOUTHEAST ACROSS THE AREA ON TUESDAY WITH STRONG TO
POTENTIALLY SEVERE THUNDERSTORMS POSSIBLE...ESPECIALLY IN CENTRAL AND
NORTHWEST WYOMING. THE SOUTHWEST WILL SEE MORE ISOLATED STORMS BUT
WITH STRONG WEST WIND OF 25 TO 40 MPH AND LOW RH'S IN THE TEENS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH FOR PARK
AND TETON COUNTIES UNTIL 03Z.

&&

SHORT TERM...SKRBAC
LONG TERM...BRAUN
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 14, 2:00 AM MST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
300 AM MDT MON JUL 14 2014

WYZ001>020-022>030-151200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
300 AM MDT MON JUL 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EVENING. SOME STORMS MAY CONTAIN HAIL AND GUSTY WINDS...ESPECIALLY
IN WESTERN WYOMING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE. SOME STORMS MAY BECOME STRONG WITH HAIL AND STRONG WIND
GUSTS ACROSS SOUTHEASTERN PORTIONS OF THE AREA.

WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY IN THE
AFTERNOON AND EVENING.

THURSDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTHWEST.

FRIDAY THROUGH SUNDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS
COULD DEVELOP. ISOLATED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY
OVER THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT ANY SIGNIFICANT WEATHER PHENOMENA
ASSOCIATED WITH THUNDERSTORMS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 14, 10:45 AM MST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1145 AM MDT MON JUL 14 2014

WYZ001-012-142000-
TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL PARK-
1145 AM MDT MON JUL 14 2014

THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE FROM EASTERN IDAHO AND
WESTERN WYOMING TO THE EAST AND SOUTHEAST AT AROUND 20 MPH. THESE
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...GUSTY
WINDS UP TO 45 MPH AND FREQUENT LIGHTNING. DON'T GET CAUGHT OUTDOORS
WITHOUT PROPER SHELTER WHEN THESE STORMS MOVE INTO YOUR AREA.

JB
Special weather statement, Jul 14, 11:55 AM MST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1255 PM MDT MON JUL 14 2014

WYZ001-012-142100-
TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL PARK-
1255 PM MDT MON JUL 14 2014

THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE FROM EASTERN IDAHO AND
WESTERN WYOMING TO THE EAST AND SOUTHEAST AT AROUND 20 MPH. THESE
STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...GUSTY
WINDS UP TO 45 MPH...AND FREQUENT LIGHTNING. DON'T GET CAUGHT
OUTDOORS WITHOUT PROPER SHELTER WHEN THESE STORMS MOVE INTO YOUR
AREA.

WYZ002-015-016-142100-
ABSAROKA MOUNTAINS-UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
1255 PM MDT MON JUL 14 2014

THUNDERSTORMS ARE DEVELOPING ACROSS WESTERN WYOMING...AND WILL
CONTINUE TO INCREASE THROUGH THIS AFTERNOON. THESE STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAIN...SMALL HAIL...GUSTY WINDS UP TO 45
MPH...AND FREQUENT LIGHTNING. THESE STORMS WILL MOVE TO THE SOUTHEAST
AT 15 TO 25 MPH. DON'T GET CAUGHT OUTDOORS WITHOUT PROPER SHELTER
WHEN THESE STORMS MOVE INTO YOUR AREA.

JB
Special weather statement, Jul 14, 12:30 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
130 PM MDT MON JUL 14 2014

WYZ002-012-014>016-142030-
ABSAROKA MOUNTAINS WY-TETON AND GROS VENTRE MOUNTAINS WY-UPPER WIND
RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST
WY-
130 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY IN
CENTRAL WYOMING...AND EASTERN TETON COUNTY IN NORTHWEST WYOMING...AND
EXTREME NORTHERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING UNTIL 230 PM
MDT...

AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 30...OR 23 MILES
NORTHWEST OF DUBOIS...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND THUNDERSTORM OUTFLOW WIND GUSTS OF
45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
U.S. HWY 287/26 MILE MARKER 40 AROUND 150 PM MDT.
UNION PASS RD AROUND 205 PM MDT.
DUBOIS AROUND 225 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4359 10950 4339 10969 4366 11019 4381 11005
TIME...MOT...LOC 1929Z 303DEG 19KT 4369 11001

BRAUN
Special weather statement, Jul 14, 12:51 PM MST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
151 PM MDT MON JUL 14 2014

WYZ012-013-142045-
JACKSON HOLE WY-TETON AND GROS VENTRE MOUNTAINS WY-
151 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TETON COUNTY IN
NORTHWEST WYOMING UNTIL 245 PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DRIGGS...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND THUNDERSTORM OUTFLOW WIND GUSTS OF
45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
ALTA AROUND 155 PM MDT.
RENDEZVOUS PEAK AROUND 225 PM MDT.
PHELPS LAKE AND TETON VILLAGE AROUND 235 PM MDT.
MOOSE AROUND 240 PM MDT.
GROS VENTRE JCT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4365 11105 4379 11105 4365 11045 4340 11059
      4357 11106 4364 11106
TIME...MOT...LOC 1950Z 292DEG 20KT 4370 11111

BRAUN
Special weather statement, Jul 14, 12:54 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
154 PM MDT MON JUL 14 2014

WYZ002-014>016-142045-
ABSAROKA MOUNTAINS WY-UPPER WIND RIVER BASIN WY-WIND RIVER MOUNTAINS
EAST WY-WIND RIVER MOUNTAINS WEST WY-
154 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUBLETTE AND
NORTHWESTERN FREMONT COUNTIES UNTIL 245 PM MDT...

AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR U.S. HWY 287/26 MILE MARKER 40...OR 13 MILES
WEST OF DUBOIS...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND THUNDERSTORM OUTFLOW WIND GUSTS OF
45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
UNION PASS AROUND 200 PM MDT.
DUBOIS AROUND 215 PM MDT.
TORREY LAKE AROUND 230 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4344 10931 4317 10958 4354 11003 4368 10988
TIME...MOT...LOC 1953Z 308DEG 22KT 4355 10986

BRAUN
Special weather statement, Jul 14, 1:05 PM MST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT MON JUL 14 2014

WYZ012-014-025-142045-
TETON AND GROS VENTRE MOUNTAINS WY-UPPER GREEN RIVER BASIN FOOTHILLS
WY-WIND RIVER MOUNTAINS WEST WY-
205 PM MDT MON JUL 14 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TETON COUNTY IN
NORTHWEST WYOMING...AND NORTHERN SUBLETTE COUNTY IN WEST CENTRAL
WYOMING UNTIL 245 PM MDT...

AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF GRANITE FALLS HOT SPRINGS...OR
29 MILES WEST OF DUBOIS...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND THUNDERSTORM OUTFLOW WIND GUSTS OF
45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN TETON COUNTY THROUGH 245 PM MDT
RURAL NORTHERN SUBLETTE COUNTY THROUGH 245 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR NORTHWEST WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4327 10973 4306 10994 4345 11039 4359 11025
TIME...MOT...LOC 2005Z 314DEG 18KT 4341 11017

BRAUN

The radar

The Riverton/Lander radar (KRIW), 114 km away, was scanning. The volume nearest the first event began at 20:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Sublette

When
July 14, 1:13 PM MST to 1:17 PM MST
Where
Sublette County, 9.27 mi NNE of Green River Lakes
Measured
0.75 in hail
Reported by
Public
Coordinates
43.446, -109.788

A backcountry traveler observed penny sized hail that accumulated to a depth of several inches near Union Peak.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525866.